Debondings at a Semielliptic Rigid Inclusion on the Rim of a Half Plane

[+] Author and Article Information
N. Hasebe, S. Tsutsui, T. Nakamura

Department of Civil Engineering, Nagoya Institute of Technology, Gokisocho, Showaku, Nagoya, 466, Japan

J. Appl. Mech 55(3), 574-579 (Sep 01, 1988) (6 pages) doi:10.1115/1.3125832 History: Received August 25, 1987; Revised December 11, 1987; Online July 21, 2009


An elastic half plane with a semielliptic rigid inclusion is analyzed as a mixed boundary value problem with a clamped edge. A rational mapping function of a sum of fractional expressions and the complex stress functions are used for the analysis. The debondings emanated from both ends of the semielliptic inclusion under uniform tension is examined and singular values of the stress at the debonded tips are obtained. By using these values, it is examined for some elliptical shapes how the debonding propagates. The stress values at the base of the semielliptic inclusion are also examined. Even if the loading is uniform compression, the debonding may occur at the base.

Copyright © 1988 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In